Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 15, 2016, 1:33 AM CDT for Jackson County, Nobles County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2016, 1:33 AM CDT (06:33 UTC)
- Expired
- Jun 15, 2016, 2:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jackson County, MN, Nobles County, MN
The radar
The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:05 AM CDT | HAIL 0.88 | Brewster, MN | NICKEL SIZE HAIL...STRONG WINDS...AND HEAVY RAIN. REPORT FROM TRUCK DRIVER RELAYED BY NOBLES COUNTY SHERIFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WUUS53 KFSD 150633
SVRFSD
MNC063-105-150715-
/O.NEW.KFSD.SV.W.0059.160615T0633Z-160615T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
133 AM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NOBLES COUNTY IN SOUTHWESTERN MINNESOTA...
WESTERN JACKSON COUNTY IN SOUTHWESTERN MINNESOTA...
* UNTIL 215 AM CDT
* AT 133 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WORTHINGTON...
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BREWSTER AROUND 155 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE OKABENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SIOUX FALLS.
&&
LAT...LON 4366 9578 4380 9563 4379 9527 4365 9526
4353 9533
TIME...MOT...LOC 0633Z 279DEG 21KT 4370 9564
HAIL...1.00IN
WIND...<50MPH
$$
DUX3 follow-up statements
469
WWUS53 KFSD 150648
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
148 AM CDT WED JUN 15 2016
MNC063-105-150715-
/O.CON.KFSD.SV.W.0059.000000T0000Z-160615T0715Z/
NOBLES MN-JACKSON MN-
148 AM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR EAST CENTRAL NOBLES AND WESTERN JACKSON COUNTIES...
AT 147 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BREWSTER...OR
NEAR WORTHINGTON...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL NOBLES AND WESTERN JACKSON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: OKABENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
&&
LAT...LON 4365 9575 4379 9552 4379 9527 4365 9526
4353 9533
TIME...MOT...LOC 0647Z 279DEG 21KT 4369 9552
HAIL...1.00IN
WIND...<50MPH
$$
DUX671
WWUS53 KFSD 150702
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
202 AM CDT WED JUN 15 2016
MNC063-105-150715-
/O.CON.KFSD.SV.W.0059.000000T0000Z-160615T0715Z/
NOBLES MN-JACKSON MN-
202 AM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR EAST CENTRAL NOBLES AND SOUTHWESTERN JACKSON COUNTIES...
AT 201 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BREWSTER...OR
NEAR WORTHINGTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WORTHINGTON...BREWSTER AND OKABENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
&&
LAT...LON 4363 9567 4376 9540 4375 9527 4365 9526
4353 9533
TIME...MOT...LOC 0701Z 273DEG 26KT 4364 9551
HAIL...1.00IN
WIND...60MPH
$$
DUX405
WWUS53 KFSD 150712
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
212 AM CDT WED JUN 15 2016
MNC063-105-150722-
/O.EXP.KFSD.SV.W.0059.000000T0000Z-160615T0715Z/
NOBLES MN-JACKSON MN-
212 AM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NOBLES AND
SOUTHWESTERN JACKSON COUNTIES WILL EXPIRE AT 215 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
TO THE SIZE OF NICKELS AND GUSTY WINDS TO 40 MPH ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SIOUX FALLS.
LAT...LON 4363 9567 4376 9540 4375 9527 4365 9526
4353 9533
TIME...MOT...LOC 0710Z 279DEG 21KT 4364 9551
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:09 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 11:09 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 1109 PM CDT TUE JUN 14 2016 .SHORT TERM...(This evening through Wednesday) Issued at 237 PM CDT Tue Jun 14 2016 Low pressure rotating through eastern South Dakota this afternoon sparking thunderstorms across southwest Minnesota and northwest Iowa. The environment has allowed for a few aggressive updrafts but overall the instability and shear are marginal, especially given that the storms developed around noon. So, suspect that the storms will race quickly east, possibly exiting northwest Iowa by 7 pm. One area to watch will be parts of southwest Minnesota and northwest Iowa this afternoon and early this evening closer to the dry surge aloft. Enhanced shear in this area could allow a few storms to develop with a threat for localized severe weather and tornadoes. The remainder of the night, after about 3z, should be quiet and lead into a very nice Wednesday. West and northwest winds will help keep the humidity lower tonight into tomorrow which will allow for lows tonight mainly 60 to 65 and highs on Wednesday from 80 near Marshall to near 90 close to Sioux City. .LONG TERM...(Wednesday through Monday) Issued at 332 AM CDT Tue Jun 14 2016 The upper low will pull east soon enough to allow for convection to be gone before daybreak Wednesday. Quickly following surface ridging and the start of strong upper ridging will bring dry weather Wednesday and Thursday, with daytime temperatures warming through the 80s, and into the lower 90s along the Missouri River. Dew points and humidity will be fairly tame. Friday through Monday will bring the strong surface ridging to start with, then the ridge being very slowly flattened by westerly waves. It looks warm, and the question is how warm. It currently looks safe that we will not make it to the heat advisory levels we saw in the just ended hot stretch. Temperatures should get well into the 80s and lower 90s, and dew points into the 60s. A slightly drier flow from the low level ridge to the east may keep our southwest MN and northwest IA areas a little drier. The slow flattening of the ridge by repeated short waves will bring periodic chances of storms, but at this time do not expect any of them to be widespread. These threats will be hard to time and probably follow our climatological trend for better chances at night at this time of the year. The upper ridge should be driven far enough to the south to allow for some cooling over the northern plains at the end of the period, by next Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1107 PM CDT Tue Jun 14 2016 VFR is projected for the rest of tonight and Wednesday. The only things to watch for is currently there is MVFR stratus to the north of our area. All indications are that the stratus will remain north of KHON. Secondly, fog could develop in northwest IA due to wet ground, light winds and a small dew point depression. If the fog gets thick enough low ceilings could develop late tonight in those locations, however it is projected to remain east of KSUX and KFSD. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...08 LONG TERM... AVIATION...MJ
Hazardous weather outlook, Jun 14, 6:48 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 648 PM CDT TUE JUN 14 2016 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-160000- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 648 PM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARMING COULD BRING DAYTIME TEMPERATURES BACK TO ABOVE MIDSUMMER NORMALS FOR THURSDAY THROUGH THE WEEKEND. AT THIS TIME...THE WEATHER IS NOT EXPECTED TO BE AS HOT AS DURING THE PERIOD RECENTLY ENDED...BUT THE HEAT INDEX COULD STILL REACH THE 90S IN PART OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REST OF TONIGHT.
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.